Its impossible for me to make a diagnosis but it certainly seems possible that ativan is the problem, but you would never know for sure unless you stopped ativan...It is unlikely that it would take 6 months of recovery. You might try cutting down the ativan, and switching to an ssri only if you need it...or something like Buspar. Talk to your doctor about these alternatives.
Well, we are not doctors here but there's a theory I have. Yes, I do believe medication will over time cause memory loss, cognitive disorientation, and/or feeling less aware or not as sharp w/ cognitive tasks and environmental cues. However, you mention you are working and this is a new stressor. The fact you are working might cause you to feel anxiety, and on top of that, you notice more disoriented cognitive patterns due to opportunities that challenge your mind at work thus causing anxiety, and those two things are enough to keep the cycle of anxiety going round and round. Truly, I think you already know what the problem is, just want to seek reassurance. I don't know about Ativan, but I've seen how 30 years of medication changes a person's persona and mind by making them "non-responsive" and "forgetful" as well as "dull to shocking situations." Sort of like they are in a haze or dream-like state or worse a stupor (sign of brain damage). I've asked the person who was watching TV, "did you see that? what do you think?" and the person goes "what? oh I don't know I forgot." And I am like hmmn, "but you were just watching it.. didn't you "register it in your mind mentally?" and the person goes "oh I guess not." OOPS that's scary. Yes, I am now in the meditrap or medihaze as I like to call it. (trapped by being hooked onto Klonopin).
Hi. Thanks for the comment. I think I may have a neurological problem. Also, please remember that the problem I am having in intermittent. I feel like somehow I have strained my brain and this puts me into a kind of condition that I cant think well. Many people I know do not believe me, it is very frustrating. When this is happening i have trouble adding numbers in my head or figuring things out. I feel like i strained myself back in febuary when i was under a great stress and not i am somehow damages. very frightening. i eveen think my dr. thinkgs i am faking it. i can talk and type like right now but, not very fluid or easy. hard to absorb info and recall things like what i just read that you wrote. i feel like i am damaged for life. i know that in some number of days i will have a temporary recovery. this time it is taking quite long to have a good day. and this problem is what is causing extreme anx. over losing the job and never having a life again.if i l took a test now i would not do very well. i do feel that i have somehow strained my mind too much and now it is damaged. sounds odd i know. feel like the only person with this particular problem. i am starting to lose friends now because of this. sleep is very difficult when i feel like this. no one sems to understand.
Hmmn, yes stress is not a good thing for the brain primarily because stress hormones hinder brain function in some ways. It is possible you are extra sensitive with how your brain is feeling/functioning and that makes very small deviations/differences more noticiable. That might cause anxiety on your belief of how your brain is functioning. Then you have anxiety and stress which feeds off each other and also makes it harder to concentrate thus making you feel like your brain is not working as well as it used to. Have you had any obvious head injury? If not, then maybe you would like to ask for an MRI to rule out anything and to reassure yourself about your brain's function.
Hi. No I have not had any obvious brain injury. and had a normal mri. yes i am now very stressed and missing more work which is makeing me more stressed because i just started the job a few months ago. i went to the er a couple day ago with chest pain. its along story but one of my muscle enzymes was high, which i guess can add to the brain dysfunction from what i read on the internet, may be true may not be true. may have to go out on std if they allow it, the only problem is that they would need a diagnosise for me to come back to work, and am concerned my doc would say it is just anxiety. also at the hospital i had them examine my head so to speak. i had heard a crackling nose when i move my head around which i figured was my neck. but the doc said it was my head making the nose and he coul hear it. so maybe that lead to the memory probllem which let to me losing work which led to more stress. and now my chest still hurts. just a couple weeks ago i had some very good days. wish i coulc go to work, but with my chest alraeay hurting and not functining well cogntively not sure i can do it. any comments would be greatly appreciated. i feel like i did this to myself by poor thinking. even though i know the skills. i wouldnt be as stressed if i hadnt just started this job a few months ago, and i dont officcially hav sick time yet. i am trying to stay positive. i woke up this morning with the cognitve problem but i didnt have the chest pain and was relatively relaxed and comfortable. and now i am quite stressed and cog func is worse and chest pain is there. so it must be my thinking that is making me worse. i tried marking down any neg thoughts and writing what i can do about it or have done next to it and crossing off the negative and it helped a litte. i need to break this negative thinking. i will break this negative thinking(just a little positve talk). thanks.p.s have you tried any of the new sleep meds(aside from ambien)
Please do not take ativan. It is a terrible drug. It will mess you up. Also, avoid Ambien like the plague, it destroys your life. I watched my mother become addicted to both, this is a case where the supposed "cure" is way worse than the symptom.
Do some research online and see what people are saying about their experiences on these "meds"-not the drug companies or psychiatrists, but the real patients. Know that there is no easy way out of anxiety and depression. The side effects from these drugs unleash a whole variety or other problems, so be aware of that. Some may even cause cancer. There is just not enough information available to the consumer/patient. No matter how many trials they do, every person is different. These drugs are only temporary band aids, not cures. I wish you the best!
I would suggest something for adrenal support if you are having a lot of stress. Licorice root is a good adrenal supporter. You may find some combinations at your local health food store.
I want to send a postive note to everyone to inspire you to live on! DO NOT LET ANXIETY CONTROL YOU:-) I am 30 and have been living with anxiety and panic attacks since I was 20. I have experienced symptoms of heart attacks, to hyperventallation, depression, anticipation of having another attack - it's a terrible cycle to get caught up in. BUT there is hope! and that is YOU. You have to replace those irrational thoughts of "I am dying, I am going to faint, I am having a heart attack or an anurism" with thoughts like - "ok - all the test have come back normal, I am fine, and so what, if I have one of the above, medical help is never too far away" Besides - you cannot control your destiny, when it's your time to go, you can't do anything about it. But now is not your time to die, now is your tme to take control. Here are some of the things I do to help.
1. I have Lorazapam on hand in case of Intense attacks (I rarely use it)
2. Avoid stimulants - caffine, diet supplements, chocolate, sugar
3. Exercise - even if its raking the yard, your body was made to move, so keep it going!
4. Pray for strength - even on a good day
A panic attack is your body's response to stress. The senstations you feel are primarily brought on by your breathing which you are seldom aware of - focus on your breathing, take deep breaths - and think wonderful thoughts.
You are not going to die! YOu are in control.
Feel free to write me - I understand - ***@****
I work in a peiodontal office where we do a lot of surgeries. We do not use IV sedation, but what we use in place is Ativan. Ativan is great for anxiety, but should not be taken for extreme periods of time. We prescribe it because the pt. will feel relaxed and when they go home and after they sleep it off will HAVE LITTLE TO NO MEMORY of what went on. I have had it for surgery and yes,even just that one time made me feel cloudy and starnge the next day and I am NOT senitive by any means to drugs. I strongly agree that you need to see a Dr. ASAP and work on a Treatment plan that will SAFELY work for you. Good Luck and Hang in there!
I was suffering from panic/anxiety disorder. I was put on Paxil. Because Paxil doesn't fully work right away (it may take a couple of weeks) I was given ativan for a short period of time. The ativan was given to me temporarily as a quick fix to my panic attacks until the paxil kicked in. I've never heard of someone taking ativan for such a long period of time such as yourself. Is your ativan prescribed by a psychiatrist?